Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 25, 2025, 2:40 PM MST for Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2025, 2:40 PM MST (21:40 UTC)
- Expired
- Sep 25, 2025, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WGUS55 KTWC 252140
FFWTWC
AZC021-260015-
/O.NEW.KTWC.FF.W.0062.250925T2140Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
240 PM MST Thu Sep 25 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Pinal County in southeastern Arizona...
* Until 515 PM MST.
* At 240 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to 1
inch of rain has fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges. San Manuel Airport Rd
Gauge reported 0.67 inches in 30 minutes.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Oracle, San Manuel and Campo Bonito.
This includes Route 77 between mile markers 106 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3256 11066 3257 11058 3261 11054 3265 11058
3268 11062 3266 11071 3263 11074 3259 11075
3256 11071
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH3 follow-up statements
830
WGUS75 KTWC 252157
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
257 PM MST Thu Sep 25 2025
AZC021-260015-
/O.CON.KTWC.FF.W.0062.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
257 PM MST Thu Sep 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR SOUTHEASTERN PINAL COUNTY...
At 257 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.25 inches of rain have fallen. Additional rainfall amounts
up to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Oracle, San Manuel and Campo Bonito.
This includes Route 77 between mile markers 106 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3256 11066 3257 11058 3261 11054 3265 11058
3268 11062 3266 11071 3263 11074 3259 11075
3256 11071
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS248
WGUS75 KTWC 252312
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
412 PM MST Thu Sep 25 2025
AZC021-260015-
/O.CON.KTWC.FF.W.0062.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
412 PM MST Thu Sep 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR SOUTHEASTERN PINAL COUNTY...
At 412 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between
0.5 and 1.25 inches of rain have fallen. Additional rainfall amounts
up to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Oracle, San Manuel and Campo Bonito.
This includes Route 77 between mile markers 106 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3256 11066 3257 11058 3261 11054 3265 11058
3268 11062 3266 11071 3263 11074 3259 11075
3256 11071
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS056
WGUS75 KTWC 260012
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
512 PM MST Thu Sep 25 2025
AZC021-260022-
/O.EXP.KTWC.FF.W.0062.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
512 PM MST Thu Sep 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST THIS AFTERNOON FOR
SOUTHEASTERN PINAL COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM MST Saturday for a
portion of Southeast Arizona.
&&
LAT...LON 3256 11066 3257 11058 3261 11054 3265 11058
3268 11062 3266 11071 3263 11074 3259 11075
3256 11071
$$
KMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:38 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 25, 1:38 PM MST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 138 PM MST Thu Sep 25 2025 .SYNOPSIS...A weather system will bring periods of rain showers and thunderstorms this afternoon through the weekend. A Flash Flood Watch in effect through Saturday evening. Thunderstorms will be capable of producing strong to severe gusty winds, hail, and heavy rainfall. && .KEY MESSAGES...Active Monsoonal Period This afternoon through Saturday. -Flash Flood Watch is in effect through Saturday evening. -Thunderstorms will be capable of producing strong to severe gusty winds, hail, and heavy rainfall. The strongest of storms will be in this afternoon and Friday afternoon. && .DISCUSSION...The main forecast focus for this afternoon through the weekend will be on a notably more active Monsoon pattern with favorable ingredients for heavy rainfall, wind, hail, and frequent lightning. Storms have been forming mainly from the Tucson Metro eastward and have been quickly growing upscale after tapping into a more robust dynamic and thermodynamic environment. The more favorable environment may allow for showers and a few thunderstorms to continue into the evening hours. Most of the activity so far has been just east of the Tucson Metro, but we have also been seeing an uptick in activity on the west to northwest side of Tucson as well. Storm motions have been fairly steady pace so far, but more intense cores have been responsible for high rainfall rates between 1 to 1.5 inches per hour. At rainfall rates over 1 inch per hour, urban and rural flood prone locations have a much higher likelihood of experiencing impacts from flash flooding. The primary feature responsible for the uptick in Monsoonal thunderstorm activity is a strong upper low which will be nudging further inland from the California coast. As this transition occurs, the air will have a tendency to rise over southeast Arizona. Strong dynamic support in the form of diffluence aloft is increasing, lending a boost to individual thunderstorm intensity. Environmental wind shear is also increasing as the upper low nudges closer which will continue to help increase individual thunderstorm longevity and intensity. Stronger storms influenced by these ingredients are more likely to produce heavier rainfall rates, hail, strong winds, and more frequent lightning. The secondary feature responsible for the anticipated uptick in Monsoonal thunderstorm activity is a plume of atmospheric moisture. As the aforementioned low continues to nudge closer, we will see a gradual uptick in deep southerly flow to help sustain above normal moisture from the Gulf of California. While precipitable water on yesterday afternoon's upper air sounding at KTWC was around 1.1 inches, a bit drier than I was anticipating, this morning's 18Z sounding had around 1.4 inches. Dry air aloft mixing into the upper part of the storms could enhance thunderstorm downdrafts and outflows leading to locally strong to severe wind gusts and blowing dust. On the flip side of that, we have sufficient moisture in place supportive of heavy rainfall with rates over 1 inch per hour. A Flash Flood Watch is now in effect through 8 pm Saturday evening. Expect water rises in rivers and washes with low water crossings becoming dangerous and impassible. Remember: Turn around, don't drown! Tomorrow, the low pressure center will tap into a stream of deeper moisture from northern Mexico and the Gulf of California. IVT values will be in the 300-400 kg/m(s) range resulting in a very saturated atmosphere supporting scattered to widespread showers and thunderstorms. Stronger storms will again be capable of producing 0.75"-1"+ of rain in a short amount of time. Higher amounts can be expected in the mountains. Overnight rain showers will persist on and off again tomorrow night. If there is a little more clearing of the clouds by the late tomorrow morning, we can expect a rapid and strong thunderstorm growth due to heating (increasing the CAPE). Rain showers and thunderstorms will be waning on Saturday, but with how saturated the soils will be, it will continue to pose flooding issues through Saturday. Overall, this is looking to be a surprisingly active period for the Monsoon with multiple hazards on the table over the next few days including flash flooding, strong winds, blowing dust, hail, and frequent lightning. && .AVIATION...Valid through 27/00Z. SCT to BKN mainly KTUS eastward AOA 5-10k ft AGL with scattered to widespread TSRA and SHRA through most of the forecast period. Gusty and erratic winds to around 35-45+ kts will accompany thunderstorms. Outside of thunderstorms, SFC winds SLY to SWLY at 10-15 kts with gusts up to 25 kts. Scattered to numerous storms are expected again tomorrow afternoon as well. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Active monsoonal pattern this afternoon through the weekend, bringing thunderstorms and wetting rain showers. A low pressure center will be moving through the region and tapping into above normal moisture. Thunderstorms will be capable of producing strong to severe level gusty winds, hail, and heavy rainfall. Rain showers will linger through the weekend. General winds will be southerly to southwesterly this afternoon through the Saturday with speeds up to 15 mph and strong gusts up to 25 mph. The above normal moisture will keep min RHs above 25 percent through most of the weekend. Temperatures will be around normal through the weekend. Next week, temperatures will be slightly above normal with winds less than 15 mph and min RHs 18-22 percent in the valleys and 25-30 percent in the mountains. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for AZZ503-504-506>514. Flood Watch from Friday morning through Saturday evening for AZZ505. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 25, 2:17 PM MST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
217 PM MST Thu Sep 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Gst 14 E Dudleyville 32.94N 110.49W
09/25/2025 M57 MPH Pinal AZ Mesonet
RAWS station QHRA3 Horse Camp. Time
estimated via radar.
&&
AJELocal storm report, Sep 25, 2:33 PM MST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
233 PM MST Thu Sep 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 5 SW San Manuel 32.57N 110.71W
09/25/2025 E0.70 Inch Pinal AZ Trained Spotter
Trained spotter reported dime sized hail.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 11:47 AM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Sep 25, 12:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 51 min |
| Sep 25, 12:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Sep 25, 1:00 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Sep 25, 1:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Sep 25, 1:26 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 49 min |
| Sep 25, 2:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Sep 25, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 42 min |
| Sep 25, 2:28 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Sep 25, 2:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 25, 2:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Sep 25, 3:21 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 25, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Sep 25, 4:22 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.